Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Mycosis on lips after taking antibiotics, itchy. Will Bifalac help?

Hello! I am a Canadian living in Kenya since only 7 weeks. I had to take two antibiotics treatments, Cipro and Flagyl , after I got Entamoeba histolytica . I was really sick but now I feel fine. But, I started to have mycosis on the sides of my lips and, they also are really ichy. I think it can be cause by the action of the antibiotics, right? So my question is, if I take Bifalac 3 times a day, if I rinse my mouth with a solution of salt and water, if I eat less sugar, more yougourt and more fruits... Do you think it will go away? Or do I have to take ANOTHER treatment and go back to see the doctor AGAIN just for that? Thank you, Sousouk
Asked On : Sat, 20 Oct 2012
Answers:  1 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
Hello Sousouk and welcome to HCM
A long course of antibiotics disturbs the normal flora of the intestine and causes intestinal superinfections. These infections cause diarrhoea and other symptoms related to the gastrointestinal tract like abdominal pain & cramps.
Taking Bifalac for few days is fine. It will restrore your intestinal flora.
However, the mycosis on the lips will reqiure a topical anti-fungal ointment.
Maintaining good oral hygiene and taking lot of fluids will help to prevent dehydration.

Thanks and take care
Dr Shailja P Wahal
Answered: Sun, 4 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor